Results (1 - 1) of 1

Show results for

Product Type

  • All Product Types
  • Books (1)
  • Magazines & Periodicals
  • Comics
  • Sheet Music
  • Art, Prints & Posters
  • Photographs
  • Maps
  • Manuscripts &
    Paper Collectibles

Refine by



Collectible Attributes

  • First Edition
  • Signed
  • Dust Jacket
  • Seller-Supplied Images
  • Not Printed On Demand

Seller Location

  • All Locations

Seller Rating

Newman, E.T.; Janis, A.I. WITH Newman, E.T., Couch, E., Chinnapared, K, Exton, A. Prakash, A. and Torrence, R.

Published by American Institute of Physics, New York (1965)

First Edition

Quantity Available: 1

From: Atticus Rare Books (West Branch, IA, U.S.A.)

Seller Rating: 5-star rating

Add to Basket
US$ 400.00
Convert currency
Shipping: US$ 5.50
Within U.S.A.
Destination, rates & speeds

About this Item: American Institute of Physics, New York, 1965. 1st Edition. FIRST EDITION, FIRST ISSUE IN ORIGINAL WRAPS of the Kerr-Newman metric. Two years after Roy Kerr described the physics of rotating black holes, American physicist Ezra Ted Newman announced his extension of the Kerr solution to charged rotating black holes in the papers. "The Kerr-Newman metric is a solution of the Einstein-Maxwell equations in general relativity, describing the spacetime geometry in the region surrounding a charged, rotating mass. It is assumed that the cosmological constant equals zero" (Wikipedia). "One of the most amazing predictions of Einstein's General Relativity is the existence of black holes, regions of the spacetime that are disconnected from the rest of the Universe, as not even light can escape from them. Surprisingly, black holes are extremely simple objects and behave pretty much like elementary particles. Regardless of the infinite ways they can be formed, all black holes in the Universe are described by only three physical quantities: mass, spin and electric charge. Black holes with non-vanishing mass, spin and charge are called Kerr-Newman black holes" -- a difficult theoretical problem resolved with this paper after decades of theoretical labor (ibid). CONDITION & DETAILS: New York: American Institute of Physics. Journal of Mathematical Physics, Volume 6, Issue 6, June 1965, pp. 915-917 and pp. 918-919. Quarto (10.5 x 7.75; 263 x 194mm). Original wraps. Ex-libris bearing a very faint stamp on the front wrap. Initials in upper right corner. Check marks next to article titles on rear wrap. Very slight fading at the spine. Very good condition. Seller Inventory # 308

More information about this seller | Contact this seller 1.

Results (1 - 1) of 1